Advertisement

Archiv der Mathematik

, Volume 105, Issue 3, pp 229–237 | Cite as

Martens-Mumford theorems for Brill-Noether schemes arising from very ample line bundles

  • Ali Bajravani
Article

Abstract

Tangent spaces of \({V_{d}^{r}(L)}\)’s, specific subschemes of C d arising from various line bundles L on C, are described. Then we proceed to prove the theorem of Martens for these schemes, by which we determine curves C which for some very ample line bundle L on C and some integers r and d with \({d\leq h^{0}(L)-2}\), the scheme \({V_{d}^{r}(L)}\) might attain its maximum dimension.

Mathematics Subject classification

Primary 14H99 Secondary 14H51 

Keywords

Marthens–Mumford’s theorems Symmetric products Very ample line bundle 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aprodu M., Sernesi E.: Secant spaces and syzygies of special line bundles on curves. Algebra and Number Theory 9, 585–600 (2015)MathSciNetCrossRefGoogle Scholar
  2. 2.
    E. Arbarello et al., Geometry of Algebraic Curves, I. Grundlehren 267 (1985), Springer, Berlin.Google Scholar
  3. 3.
    Ciliberto C., Sernesi E.: Singularities of the Theta Divisor and Families of Secant Spaces to a Canonical Curve. J. Algebra 171, 867–893 (1995)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    M. Coppens, Some remarks on the Scheme \({W^{r}_{d}}\), Annali di Matem. P. e A. 97,(1990), 183–197.Google Scholar
  5. 5.
    C. Keem, A remark on the Variety of Special Linear Systems on an Algebraic Curve, Ph. D. Thesis, Brown University (1983).Google Scholar
  6. 6.
    Macdonald I. G.: Symmetric Products of an Algebraic Curve. Topology 1, 319–343 (1962)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Martens H. H.: On the Varieties of special Divisors on a Curve. J. Reine Angew. Math. 227, 111–120 (1967)MathSciNetMATHGoogle Scholar
  8. 8.
    D. Mumford, Prym Varieties I, In Contributions to Analysis (L. V. Ahlfors, I. Kra, B. Maskit, L. Nireremberg, eds.), Academic Press, New York, (1974), 325–350.Google Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Basic SciencesAzarbaijan Shahid Madani UniversityTabrizIslamic Republic of Iran

Personalised recommendations